|Burnt skin ?
Dec 12, 2003
Hi...thank you for following up on my burnt skin question last month. I have read that PN is associated with long term HIV disease and the result of taking 'd' meds. Then there is the GBS. If you have GBS (which according to this site comes during the seroconversion process) does this mean that you will progress faster with other HIV related illnesses? What percentage of HIV patients get GBS ?
Please help !
| Response from Dr. Conway
Peripheral neuropathy (PN) is associated with taking didanosine or stavudine as a side effect in as many as 10-15% cases, if not more. It is usually mild and can be controlled in the vast majority of cases. At the very least, it will go away if the medications are stopped early enough after its development.
Guillain Barre Syndrome (GBS) is a rare manifestation of acute HIV infection, occurring in much less than 1% cases. Its occurrence is NOT a predictor of more rapid disease progression in itself, although the severity of the symptoms of the acute HIV infection itself is a predictor of disease progression.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Performing Oral Sex Worried I Have HIV
- Painful Red Spots After Drinking Water Worried I Have HIV
- Sinus Infection After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Sore On Penis After Condom Broke Worried I Have HIV
- White Bumps On Penis After Licking Anus Worried I Have HIV
- Can You Use Triple Antibiotic Ointment On Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.